Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

Prp Experience - Shedding, Not Sure Whether To Continue

Discussion in 'Treatments for Androgenetic Alopecia' started by MouseGraft, Jun 20, 2018.

  1. MouseGraft

    MouseGraft Member

    Joined:
    Apr 7, 2018
    Messages:
    29
    Likes Received:
    10
    Dislikes Received:
    0
    Hey, All! I have had about two years of heavy shedding (with a history of big hormone-related sheds throughout my teens and twenties, any time I went on or off BCP or had a baby). Had some iron deficiency, corrected that months ago. I think it helped a bit. Thyroid appears normal. I do have a family history of thinning.

    I thought I'd try PRP before I committed to Minoxidil because I was so afraid of the dread shed. Well, two weeks after my first PRP session, my hair started falling out. I'm losing at least 200 hairs a day, where I was losing about 70 before (I considered that stabilized from a high point of 150 for most of 2017). The doctor wants me to come back for my next scheduled appointment, but I'm not sure that's a great idea since nobody can explain why this is happening.

    So anyway, now I'm wishing I'd tried other stuff (even if it's associated with a shed), because at least it's cheaper and you have some idea that the shed will stop and your hair will grow back. I have no idea what's happening to me.

    What really pisses me off is that when I specifically asked about shedding, everybody was like, no, that doesn't happen, we haven't seen that. And now the doctor is saying this is part of the process?

    Anybody have PRP shedding that resolved in a net gain?
     
  2. valentinab00

    valentinab00 Established Member

    Joined:
    Nov 2, 2017
    Messages:
    118
    Likes Received:
    28
    Dislikes Received:
    0
    Usually what triggered hair fall occurred 2 to 3 months prior to the loss.

    I’ve tried prp and didn’t find it helped at all.
     
    MouseGraft likes this.
  3. Ellen

    Ellen New Member

    Joined:
    Oct 14, 2018
    Messages:
    3
    Likes Received:
    4
    Dislikes Received:
    0
    I did 4 treatments with prp and it helped at first. I started to get new hair growth, but I’ve lost some of the new hairs after the four months of treatment. I was told that I need to come each month for treatment to keep the hair. At $1100 a session, I don’t think I can stay with the program.
     
    MouseGraft likes this.
  4. MouseGraft

    MouseGraft Member

    Joined:
    Apr 7, 2018
    Messages:
    29
    Likes Received:
    10
    Dislikes Received:
    0
    Thank you both for your input! Yeah, I'm done trying that after two rounds. It was a big setback for me.

    Also, I find that 2.5 weeks is about when I see shedding start or diminish after a change (birth control changes, having a baby, PRP). Anyone else find that 3 month thing to be off?
     
  5. Jtilly

    Jtilly Established Member

    Joined:
    Aug 9, 2018
    Messages:
    161
    Likes Received:
    25
    Dislikes Received:
    0
    I TOTALLY agree with the 3 month thing being off!
    I was on bio identical estradiol for 5 weeks and though I had horrific side effects, had no shedding. Went on bio identical oral progesterone to combat bad sides of the estradiol, after 2 weeks of being on it, started shedding.
    But who knows, maybe the estradiol finally caught up with me?

    My shed had finally decreased a month and a half after a PRP/CRP, so October and most of November things were good.

    Went on a TON of supplements November 17th, about a week later started shedding, it continued to increase to now shedding 300-400 hairs a day! Not exaggerating.

    Hormones didn’t even cause a shed like this.

    Am seriously pondering getting back on bio identical estradiol and try to just deal with side effects.
    Because I’m wondering if low estrogen is causing this shed?
    All of my hormones are super low.
    Who knows...
     
  6. MouseGraft

    MouseGraft Member

    Joined:
    Apr 7, 2018
    Messages:
    29
    Likes Received:
    10
    Dislikes Received:
    0
    Hey, Jtlilly, check out my post on what's happening to me on Zoloft. Look at the chart I made of my two blood draws, both Day 21 morning draws. My estrogens were low. Now they are high. I have a lot of regrowth, my hair is darker and shinier. I have much less shedding now. My scalp isn't so shiny and itchy. I don't even read this forum anymore (I got an email that you'd responded to me) because I'm not worried. I'm waiting to see how fully I recover. In the meantime, I cut my hair short and am enjoying not staring at my scalp in every reflective surface.

    Good luck. Estrogen seems to be at least a partial answer for me.
     
  7. Jtilly

    Jtilly Established Member

    Joined:
    Aug 9, 2018
    Messages:
    161
    Likes Received:
    25
    Dislikes Received:
    0
    So it is Zoloft that is raising your estrogen you think?
     
  8. Jtilly

    Jtilly Established Member

    Joined:
    Aug 9, 2018
    Messages:
    161
    Likes Received:
    25
    Dislikes Received:
    0
    I’m so happy to hear the good news for you by the way!
    That’s amazing!!
     
  9. MouseGraft

    MouseGraft Member

    Joined:
    Apr 7, 2018
    Messages:
    29
    Likes Received:
    10
    Dislikes Received:
    0
    It's the only thing I changed, plus it confirms the experience I had a couple years ago. It's a weird side effect for sure, but it's good for me!
     
  10. Jtilly

    Jtilly Established Member

    Joined:
    Aug 9, 2018
    Messages:
    161
    Likes Received:
    25
    Dislikes Received:
    0
    So it’s probably not a common side effect though right? And probably wouldn’t help someone in peri menopause?
    Though I can’t figure out if I am in peri menopause or not.
    My FSH usually comes back normal, but estrogen fluctuates a lot. But generally is lower than 100, averaging in the 80’s, but has dipped to 20’s twice since I’ve been having it tested. I’ve had it tested A LOT.
    Progesterone usually runs low and testosterone levels, DHT levels are almost non existent.
    I’m seriously considering torturing myself with bio identical estradiol again because I don’t know what to do.

    I’m so glad it’s working for you though!!
    Wonder what does it...
     
  11. Jtilly

    Jtilly Established Member

    Joined:
    Aug 9, 2018
    Messages:
    161
    Likes Received:
    25
    Dislikes Received:
    0
    Turned 40 in March, about a month later all he## broke loose.

    Well actually didn’t start actively losing hair until July and even then it wasn’t too bad until now, a month ago.

    I keep trying so hard to figure out what triggered this. It started about a week and a half after starting all those vitamins. It’s hard to believe vitamins could do that. But I don’t have any other explanation.

    And it seems like the majority of women here and other women I’ve talked to say their shed started within a week or 2 of the trigger, not 2 or 3 months like they say...

    Even going on and off the hormones didn’t cause this kind of shed.

    But the other thing I’ve noticed is that I’m losing hair down there too (sorry, TMI) and possibly my eyebrows and eyelashes might be thinning out? And maybe leg hair and armpit hair?
    So maybe my estradiol hovering in the 80’s is too low?

    But it has been that way pretty much this whole time and I wasn’t dropping hair like this!! Not this much!
    I’m so confused.
    And so tempted to go back on bio identical estradiol. But OMG the side effects of that was horrible. But I’ll find a way to deal with it if I knew for sure my hair would stop dropping.
     
  12. Jtilly

    Jtilly Established Member

    Joined:
    Aug 9, 2018
    Messages:
    161
    Likes Received:
    25
    Dislikes Received:
    0
    In reference to what you said, about shedding starting or diminishing about 2.5 weeks, do you mean that once you stop a particular medication that caused a shed, the shed stops about 2.5 weeks after you discontinue the trigger?
    Hope that makes sense.
    I’m asking because I’ve been trying to figure out it the crap load of supplements I was put on November 17th caused my shed. About a week into them, the shed from hell began.
    I stopped all of them completely not even a week ago and am praying to God that was the trigger and praying even harder it stops in a few weeks. But not sure if that’s even reasonable expectations.
    Sorry to keep asking you questions!
    I’m sure you don’t want to keep coming back here!
    Thank you
     
  13. MouseGraft

    MouseGraft Member

    Joined:
    Apr 7, 2018
    Messages:
    29
    Likes Received:
    10
    Dislikes Received:
    0
    So, my shedding STARTS after like two weeks, but once the trigger is removed it could go on for months.

    And I think what I'm experiencing is a common side effect of SSRIs (see the links I've posted in the specific thread about that) but it would be unwise to use it for that purpose. Spironolactone does just that one thing. You considered Spironolactone, right? What happened?
     

Share This Page